Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Started taking Viagra and the effects are noticeable. What to do?

User rating for this question
Very Good
Answered by
Practicing since : 2007
Answered : 1279 Questions
Question
I have just begun taking Viagra and the effects are very noticeable as long as 36 hours after I take the pill. Does this mean that the dose is too high? There are no side effects.
Posted Tue, 1 Oct 2013 in Medicines and Side Effects
 
 
Answered by Dr. Arif N Khan 12 hours later
Brief Answer:
stop the drug immediately

Detailed Answer:
HiXXXXX
Thank you for choosing XXXXXXX

Being a hypertensive you need to be very vigilant in taking this drug. As you rightly said the dose is too high for your age and medical history.

As age advances the metabolism of viagra drug decreases, hence the drug acts for longer time and thus you are experiencing a prolonged erection. You need to STOP the drug immediately, as prolonged erection can damage your penile muscles and will affect your future sexual life, can even cause permanent loss of potency.

Kindly visit your doctor as early as possible.

For time being you can use ice packs, externally compressing your perinium.

After analyzing your doctor might suggest you some medicines like phenylephrine or terbutaline for further management.

I hope this information has been both informative and helpful for you. In case of any doubt, I will be available for follow-ups. If you like my answers kindly rate it, and write a review as well. Please do not forget to accept it.
Thank you,
Wish you good health.
Regards,
Dr Arif
You can consult me again directly through my profile
WWW.WWWW.WW
Above answer was peer-reviewed by
 
Follow-up: Started taking Viagra and the effects are noticeable. What to do? 11 hours later
As I explained earlier to another doctor, I am NOT experiencing a prolonged erection. In fact, the erection only lasts during sex.
What is happening which is not normal, according to what I have read about Viagra, is that the effect of the drug is lasting for several days, i.e. I am capable of getting an erection due to the drug when sexually aroused.
My BP is at 120/70 which is normal for me.
I am simply curious why the effectiveness of the drug is lasting for such a long period of time.
 
 
Answered by Dr. Arif N Khan 20 minutes later
Brief Answer:
Normal physiological erection.

Detailed Answer:
Hi,
If you are having erection only when you are aroused, then its a normal phenomenon. Its NOT DUE TO THE DRUG, because the viagra gets metabolised very fast. Your erection during sex is due to your normal hormone TESTOSTERONE levels, and it is not due to prolonged drug effect, this is a PHYSIOLOGICAL RESPONSE. You should be concerned if you have PROLONGED PAINFUL ERECTION, otherwise you can ignore the present complaint and be happy that you do not need frequent dose or increase in dose.
If you do not have any further clarification you can close the discussion. Kindly rate & review my answer. Wish you good health.
Regards,
Dr Arif
You can consult me again directly through my profile
WWW.WWWW.WW
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor